MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire was stuck during retraction through the phenom 27 catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery with a max d iameter of 4.2 mm and a 3 mm neck diameter.The landing zone was 3.8 mm distally and 4.2 mm proximally.It was noted the patient's vessel tortuosity was normal.Angiographic result post procedure was good.Device looked good.It was reported that after the pipeline was deployed, the physician tried retrieving the delivery wire through the phenom 27 and could not pull the delivery wire through.He had to use an extreme amount of force.He eventually was able to retrieve the wire through the phenom27.The pushwire was not rotated during removal.The catheter, coil and pushwire were not damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a microcatheter: medtronic, phenom 27 lot # 231572698, exp date - 6/12/28.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield pushwire and phenom 27 catheter were returned for analysis withing shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned within the phenom 27 catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the pushwire extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the pushwire pushed out from catheter without any issue.The total and usable lengths of catheter were measured to be within specifications.The catheter was flushed with water and water was exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.¿ conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter could not be confirmed to have resistance during delivery/retrieval as no defect were found with pipeline flex shield pushwire and phenom 7 catheter.No resistance was observed during testing.However, the root cause could not be determined.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The phenom 27 catheter is compatible to use with pipeline flex, and the patient's vessel tortuosity was normal.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.There was no friction or difficulty during delivery or positioning.The physician stated deployment was smooth with no difficulty.The catheter was flushed per ifu during the procedure.The information is confirmed by the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23293864
Report Number2029214-2025-02188
Device Sequence Number4786679
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public(01)00763000284367(17)271028(10)B810329
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberB810329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/08/2025
11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/04/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale